Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 126, NWS Eureka, CA

March 17, 2015

NWS Eureka, CA issued this small craft advisory at Mar 17, 2015, 2:41 PM PDT. It took effect at Mar 18, 2015, 3:00 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2015, 2:41 PM PDT (21:41 UTC)
In effect from
Mar 18, 2015, 3:00 AM PDT
Expired
Mar 19, 2015, 9:00 AM PDT
In force
30 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WHUS76 KEKA 172141
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
241 PM PDT TUE MAR 17 2015

PZZ475-180545-
/O.NEW.KEKA.SC.Y.0126.150318T0900Z-150319T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
241 PM PDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 10 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 10 AM PDT
THURSDAY. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...NORTH BUILDING TO 6 TO 9 FT AT AROUND 7 SECONDS BY
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-180545-
/O.NEW.KEKA.SC.Y.0126.150318T1700Z-150319T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
241 PM PDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 8 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 8 AM PDT
THURSDAY. 

* WINDS...NORTH 10 TO 25 KT. STRONGEST WINDS NEAR POINT ARENA.

* WAVES/SEAS...NORTH BUILDING TO 4 TO 8 FT AT AROUND 7 SECONDS BY
  WEDNESDAY EVENING. HIGHEST SEAS NEAR POINT ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
041 
WHUS76 KEKA 180326
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
826 PM PDT TUE MAR 17 2015

PZZ475-181130-
/O.EXT.KEKA.SC.Y.0126.150318T1000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
826 PM PDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM WEDNESDAY TO 9 AM
PDT THURSDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT ON WEDNESDAY.

* WAVES...NORTHWEST BUILDING TO 6 TO 9 FT AT AROUND 7 SECONDS BY
  WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-181130-
/O.EXT.KEKA.SC.Y.0126.150318T1600Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
826 PM PDT TUE MAR 17 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM
PDT THURSDAY...

* WINDS...NORTH 15 TO 25 KT ON WEDNESDAY. STRONGEST WINDS NEAR
  POINT ARENA.

* WAVES...NORTHWEST BUILDING TO 7 TO 9 FT AT AROUND 8 SECONDS BY
  WEDNESDAY EVENING. HIGHEST SEAS NEAR POINT ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
412 
WHUS76 KEKA 180930
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 AM PDT WED MAR 18 2015

PZZ455-181730-
/O.EXT.KEKA.SC.Y.0126.150318T1000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
230 AM PDT WED MAR 18 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THURSDAY...

* WINDS AND WAVES...SEE THE COASTAL WATERS FORECAST (CWFEKA) OR
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/EUREKA/MARINE FOR MORE
  DETAILED GRAPHICAL AND DIGITAL VERSIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181730-
/O.CON.KEKA.SC.Y.0126.150318T1000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 AM PDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WINDS AND WAVES...SEE THE COASTAL WATERS FORECAST (CWFEKA) OR
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/EUREKA/MARINE FOR MORE
  DETAILED GRAPHICAL AND DIGITAL VERSIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
020 
WHUS76 KEKA 181530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT WED MAR 18 2015

PZZ455-475-182330-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS TO 30 KT ON WEDNESDAY.

* WAVES...NORTH BUILDING TO NEAR 7 FT AROUND 7 SECONDS TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
884 
WHUS76 KEKA 182131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PDT WED MAR 18 2015

PZZ455-475-190545-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 PM PDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

* WINDS...NORTH 15 TO 25 KT.

* WAVES...NORTH 7 TO 8 FT AROUND 7 SECONDS AND W TO NW AT 7 TO 8
  FT AT 13 TO 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
565 
WHUS76 KEKA 190419
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
919 PM PDT WED MAR 18 2015

PZZ455-475-191230-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
919 PM PDT WED MAR 18 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THURSDAY...

* WINDS...NORTH 10 TO 20 KT WITH GUSTS TO 25 KT TONIGHT.

* WAVES...NORTH 7 TO 8 FT AROUND 7 SECONDS AND W TO NW AT 7 TO 8
  FT AT 12 SECONDS. COMBINED SEAS OF 9 TO 11 FT. WAVES WILL
  SUBSIDE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
723 
WHUS76 KEKA 191018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
318 AM PDT THU MAR 19 2015

PZZ455-475-191600-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
318 AM PDT THU MAR 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS AND WAVES...SEE THE COASTAL WATERS FORECAST (CWFEKA) OR
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/EUREKA/MARINE FOR GRAPHICAL
  AND DIGITAL VERSIONS OF OUR FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
700 
WHUS76 KEKA 191604
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 AM PDT THU MAR 19 2015

PZZ455-475-191715-
/O.EXP.KEKA.SC.Y.0126.000000T0000Z-150319T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 AM PDT THU MAR 19 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:46 AM PDT, 10 hours 55 minutes earlier.

Area forecast discussion, Mar 17, 3:46 AM PDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PDT TUE MAR 17 2015

.SYNOPSIS...HIGH PRESSURE ALOFT WILL LEAD TO DRY WEATHER AND
ABOVE NORMAL INTERIOR TEMPERATURES THROUGH EARLY FRIDAY. A BRIEF
PERIOD OF LIGHT TO MODERATE RAINFALL IS EXPECTED FRIDAY EVENING
AND OVERNIGHT AS A WEAK STORM CROSSES THE REGION.

&&

.DISCUSSION...A WEAK SHORTWAVE IS PASSING JUST NORTH OF THE
AREA. THIS HAS PROMOTED AN ONSHORE PUSH OF LOW LEVEL MOISTURE WHICH
HAS RESULTED IN LOW CLOUDS AND PATCHY LIGHT DRIZZLE ALONG THE
IMMEDIATE COAST. THE CLOUDS AND DRIZZLE WILL DISSIPATE AS THE
FEATURE MOVES EAST OF THE CWA LATER TODAY. RIDGING ALOFT WILL
THEN BUILD ACROSS THE WEST COAST THROUGH THE END OF THE WORK WEEK.
THIS WILL ALLOW TEMPERATURES TO CLIMB STEADILY ACROSS THE INTERIOR
THROUGH THURSDAY...WITH WELL ABOVE NORMAL TEMPERATURES EXPECTED.
BY LATE FRIDAY...MODEL GUIDANCE IS IN GOOD AGREEMENT THAT THE
UPPER RIDGE WILL ONCE AGAIN SLIDE EAST AND ALLOW A PROGRESSIVE
SHORTWAVE AND FRONTAL SYSTEM TO IMPACT THE NORCAL COAST.
ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT TO LOCALLY
MODERATE...AS IVT PROBABILITIES ARE NOT OVERLY IMPRESSIVE AND THE
HEAVIEST RAINFALL WILL BE LIMITED IN DURATION.  RAIN SHOULD
QUICKLY CEASE BY EARLY SATURDAY...AND ANOTHER TRANSIENT RIDGE WILL
BUILD ACROSS THE WEST COAST THROUGH THE REMAINDER OF THE WEEKEND.
LATEST MODEL GUIDANCE HAS HINTED AT A POTENTIALLY MORE SUBSTANTIAL
STORM SYSTEM IMPACTING THE PACIFIC NORTHWEST AND NORTHERN
CALIFORNIA EARLY IN THE WEEK...BUT UNCERTAINTY REMAINS HIGH AT
THIS STAGE.

&&

.AVIATION...AREAS OF MVFR CONDITIONS WILL CLEAR OUT BY AFTERNOON AS
THE LAND MASS HEATS UP. WEAK HIGH PRESSURE WILL PERSIST THROUGH WED
AND MAINTAIN DRY CONDITIONS WITH LIGHT WINDS.

&&

.MARINE...HIGH PRESSURE ACROSS THE REGION WILL MAINTAIN TRANQUIL
CONDITIONS TODAY. A WEAKENING TROUGH WILL APPROACH TODAY THEN WEAK
HIGH PRESSURE WILL BUILD OFFSHORE ON WEDNESDAY. WINDS AND LONGER
PERIOD SEAS WILL INCREASE WEDNESDAY...HOWEVER IT WILL BE MARGINAL
FOR SMALL CRAFT ADVISORIES AND NONE HAVE BEEN ISSUED. ANOTHER WEAK
FRONT WILL APPROACH THE AREA FRIDAY...HOWEVER WINDS ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVEL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 17, 3:01 AM PDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PDT TUE MAR 17 2015

CAZ001>004-076-181015-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
301 AM PDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:11 PM PDTFrost AdvisoryEKA18 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.